Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 1, NWS Wichita, KS

May 16, 2015Sedgwick County, Kansas

NWS Wichita, KS issued this river flood warning at May 16, 2015, 8:37 PM CDT for Sedgwick County, Kansas. It took effect at May 17, 2015, 6:48 AM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 8:37 PM CDT (01:37 UTC)
In effect from
May 17, 2015, 6:48 AM CDT
Expired
May 18, 2015, 4:00 AM CDT
In force
21 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Sedgwick County, KS

The river

Written for the forecast point Cowskin Creek at Wichita 119th St (COWK1). The gauge peaked at 18.97 ft at May 17, 2015, 4:00 PM CDT.

actionminormoderate10152005/1705/1805/19
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07144480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WGUS43 KICT 170137
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT SAT MAY 16 2015

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC173-171537-
/O.NEW.KICT.FL.W.0001.150517T1621Z-150518T0900Z/
/COWK1.1.ER.150517T1621Z.150517T1800Z.150517T2100Z.NO/
837 PM CDT SAT MAY 16 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cowskin Creek At Wichita At 119th Street.
* From Sunday morning until late Sunday night.
* At  7:30 PM Saturday the stage was 10.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and 
  continue to rise to near 18.3 feet by early Sunday afternoon. The 
  river will fall below flood stage by Sunday afternoon.
* Impact...At 18.0 feet...Flood waters backup into residential yards 
  southeast of river gage site along Lost Creek Circle and southeast 
  of Central and Karren Streets. Flood waters flow over 13th street 
  about 1/4 mile west of 119th Street. Typical flooding of low water 
  crossings and low agricultural areas is likely. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Wichita At 119  18.0  10.7  Sat 07 PM   13.7    8.1    7.6
    
&&
     
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753


$$
5 follow-up statements
442 
WGUS83 KICT 170754
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
254 AM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC173-172154-
/O.EXT.KICT.FL.W.0001.150517T1148Z-150518T1915Z/
/COWK1.1.ER.150517T1148Z.150517T1800Z.150518T0715Z.NO/
254 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* From this morning until Monday afternoon.
* At 2:30 AM Sunday the stage was 15.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 19.1 feet by this afternoon. The river will fall below
  flood stage by early Monday morning.
* Impact...At 18.0 feet...Flood waters backup into residential yards 
  southeast of river gage site along Lost Creek Circle and southeast 
  of Central and Karren Streets. Flood waters flow over 13th street 
  about 1/4 mile west of 119th Street. Typical flooding of low water 
  crossings and low agricultural areas is likely. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Wichita At 119  18.0  15.7  Sun 02 AM   16.5    9.3    7.7
    
&&
     
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753


$$

KED
780 
WGUS83 KICT 171337
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
837 AM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC173-180337-
/O.EXT.KICT.FL.W.0001.000000T0000Z-150519T0712Z/
/COWK1.1.ER.150517T1732Z.150518T0600Z.150518T1912Z.NO/
837 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* Until late Monday night.
* At  7:30 AM Sunday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 19.0 feet by early Monday morning. The river will fall
  below flood stage by early Monday afternoon.
* Impact...At 18.0 feet...Flood waters backup into residential yards 
  southeast of river gage site along Lost Creek Circle and southeast 
  of Central and Karren Streets. Flood waters flow over 13th street 
  about 1/4 mile west of 119th Street. Typical flooding of low water 
  crossings and low agricultural areas is likely. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Wichita At 119  18.0  16.9  Sun 07 AM   18.8   13.8    8.4
    
&&
     
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753


$$
534 
WGUS83 KICT 172013
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
313 PM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC173-181013-
/O.EXT.KICT.FL.W.0001.000000T0000Z-150519T1200Z/
/COWK1.1.ER.150517T1728Z.150518T0600Z.150519T0000Z.NO/
313 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* Until Tuesday morning.
* At  2:30 PM Sunday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.7 feet by 
  early Monday morning. The river will fall below flood stage Monday 
  evening.
* Impact...At 18.0 feet...Flood waters backup into residential yards 
  southeast of river gage site along Lost Creek Circle and southeast 
  of Central and Karren Streets. Flood waters flow over 13th street 
  about 1/4 mile west of 119th Street. Typical flooding of low water 
  crossings and low agricultural areas is likely. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Wichita At 119  18.0  18.8  Sun 02 PM   19.4   13.9    8.4
    
&&
     
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753


$$
021 
WGUS83 KICT 180115
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
815 PM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC173-181515-
/O.EXT.KICT.FL.W.0001.000000T0000Z-150519T0336Z/
/COWK1.1.ER.150517T1728Z.150517T2115Z.150518T1536Z.NO/
815 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* Until Monday evening.
* At  7:30 PM Sunday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 18.0 feet...Flood waters backup into residential yards 
  southeast of river gage site along Lost Creek Circle and southeast 
  of Central and Karren Streets. Flood waters flow over 13th street 
  about one quarter mile west of 119th Street. Typical flooding of low water 
  crossings and low agricultural areas is likely. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Wichita At 119th   18.0  18.6  Sun 07 PM   16.1   9.3   7.7
    
&&
    
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753


$$
794 
WGUS83 KICT 180811
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
311 AM CDT MON MAY 18 2015

...The flood warning is cancelled for the following river in 
Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick 
  County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades, especially
at night! Shallow flowing water can wash a vehicle from the roadway.

&&

KSC173-180841-
/O.CAN.KICT.FL.W.0001.000000T0000Z-150519T0336Z/
/COWK1.1.ER.150517T1728Z.150517T2115Z.150518T0515Z.NO/
311 AM CDT MON MAY 18 2015

The Flood Warning is cancelled for
  The Cowskin Creek At Wichita At 119th Street.
* At  2:30 AM Monday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 12:15 AM Monday.
* Forecast...The river will continue to fall to 9.7 feet around
  7 AM Tuesday morning.
* Impact...At 18.0 feet...Flood waters backup into residential yards 
  southeast of river gage site along Lost Creek Circle and southeast 
  of Central and Karren Streets. Flood waters flow over 13th street 
  about 1/4 mile west of 119th Street. Typical flooding of low water 
  crossings and low agricultural areas is likely. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Wichita At 119  18.0  17.7  Mon 2 AM     9.7    8.2    7.7
    
&&
     
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753


$$

ES

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 16, 6:22 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 16, 6:22 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SAT MAY 16 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH
TONIGHT.

ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS
BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE
UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850
MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW
STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING
INTO THE SYSTEM.

THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT
OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL
COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET
WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS
EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE
STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO
NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR
HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT
THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO
ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM
MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR
FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE
SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL
APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA
BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS
INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH
STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD
CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR.
STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO
SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH
CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL
KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY.
LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS
PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL
CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING.
THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT.

THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND
THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM
SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL
HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP
SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG
STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE
DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE
COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE
STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT
NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY.
ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A
GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE.

JMC

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW
PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED
OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM.
THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN
UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC
UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT
IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE
COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER
STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD
THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM
CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD
BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND
MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD
THE WEEKEND.

JMC

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 618 PM CDT SAT MAY 16 2015

MAIN HAZARDS: THUNDERSTORMS WITH BLINDING RAINFALL RATES AND
POTENTIALLY STRONG-SEVERE WIND GUSTS TONIGHT.

STRONG STORM SYSTEM LIFTING OUT OVER KANSAS IS INDUCING A
SOUTHERLY LOW-LEVEL JET WITH STRONG MOISTURE/INSTABILITY TRANSPORT
INTO CENTRAL/EASTERN KANSAS. THIS TREND WILL CONTINUE THROUGH THIS
EVENING WITH NUMEROUS THUNDERSTORMS...SOME STRONG-SEVERE AFFECTING
THE TERMINALS. THE WORST CONDITIONS ARE EXPECTED AT ICT...HUT AND
CNU WHERE IFR VSBYS/CIGS WILL ACCOMPANY THE STRONGER STORM
ACTIVITY...AND VARIABLE WIND GUSTS OF 35-45 KNOTS.

MVFR/IFR STRATUS CEILINGS MAY DEVELOP LATE TONIGHT BEHIND THE
DEPARTING CONVECTION...WITH A MOIST BOUNDARY LAYER LINGERING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  82  58  76 /  70   0   0  10
HUTCHINSON      59  83  55  73 /  60   0   0  10
NEWTON          59  82  55  73 /  70   0   0  10
ELDORADO        61  82  57  76 /  90  10   0  10
WINFIELD-KWLD   61  82  62  78 /  80  10  10  10
RUSSELL         54  82  49  70 /  50   0  10  10
GREAT BEND      53  81  50  71 /  40   0   0  10
SALINA          60  82  53  70 /  60   0  10  10
MCPHERSON       59  82  54  71 /  60   0  10  10
COFFEYVILLE     65  84  64  80 /  90  10  10  20
CHANUTE         64  83  62  76 /  90  10  10  10
IOLA            64  82  61  75 /  90  10  10  10
PARSONS-KPPF    64  83  63  80 /  90  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ067>069-082-083-
091>093.

&&
Hazardous weather outlook, May 16, 4:21 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT SAT MAY 16 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-172130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
421 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE STORM DEVELOPMENT REMAINS POSSIBLE ACROSS MAINLY SOUTH
CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO TONIGHT.
THE HIGHEST SEVERE THREAT AREA IS GENERALLY ALONG AND SOUTHEAST OF
THE KANSAS TURNPIKE. THE MAIN STORM THREATS WILL BE LARGE HAIL OF
1 TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND POSSIBLY A TORNADO.
IN ADDITION...LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE IN
SOUTH CENTRAL KANSAS AND THE FLINT HILLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON
ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD
ACROSS THE STATE.

ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR
TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 16, 5:54 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT SAT MAY 16 2015

KSZ070-162315-
GREENWOOD KS-
554 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 615 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER EUREKA...MOVING NORTHEAST AT 55
  MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...MADISON...HAMILTON...VIRGIL...EUREKA CITY LAKE...THRALL
  AND EUREKA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3779 9651 3817 9632 3817 9610 3809 9596
      3796 9596 3771 9631
TIME...MOT...LOC 2253Z 209DEG 46KT 3782 9631

KLEINSASSER
Special weather statement, May 16, 6:18 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT SAT MAY 16 2015

KSZ070-162330-
GREENWOOD KS-
618 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 630 PM CDT

* AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAMILTON...OR 7
  MILES SOUTHEAST OF MADISON...MOVING NORTHEAST AT 45 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MADISON...HAMILTON...VIRGIL AND THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3774 9613 3800 9636 3817 9632 3817 9596
      3789 9596
TIME...MOT...LOC 2317Z 227DEG 41KT 3804 9607

KLEINSASSER
Special weather statement, May 16, 6:56 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT SAT MAY 16 2015

KSZ082-091-170030-
HARPER KS-KINGMAN KS-
656 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
  EAST OF NASHVILLE...TO 7 MILES SOUTH OF ATTICA...TO NEAR
  BYRON...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PEAS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...ANTHONY...HARPER...ATTICA...MURDOCK...WATERLOO...
  WILLOWDALE...ZENDA...SPIVEY...CLEVELAND...DANVILLE...WALDRON...
  CRYSTAL SPRINGS...RAGO...RUNNYMEDE AND CORWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9835 3738 9835 3738 9836 3750 9836
      3773 9791 3740 9787 3700 9795
TIME...MOT...LOC 2353Z 217DEG 35KT 3742 9822 3714 9818 3686 9827

KLEINSASSER
Local storm report, May 16, 8:02 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     4 N EUREKA              37.88N 96.29W
05/16/2015                   GREENWOOD          KS   EMERGENCY MNGR

            DELAYED REPORT...WESTAR ENERGY REPORTS A ROOF OFF OF A
            HOUSE NEAR EUREKA CITY LAKE

&&

SGS
Special weather statement, May 16, 8:26 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT SAT MAY 16 2015

KSZ083-170200-
SEDGWICK KS-
826 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAYSVILLE
  TO NEAR MULVANE...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...ANDOVER...HAYSVILLE...MULVANE...ROSE HILL...
  DOWNTOWN WICHITA...EASTBOROUGH...MCCONNELL AIR FORCE BASE...SOUTH
  WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT...NORTHEAST
  WICHITA...EAST WICHITA...JABARA AIRPORT AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3766 9745 3779 9715 3748 9715 3748 9744
TIME...MOT...LOC 0124Z 246DEG 32KT 3757 9733 3748 9728

KLEINSASSER
Special weather statement, May 16, 8:32 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT SAT MAY 16 2015

KSZ069-092-093-170200-
SUMNER KS-BUTLER KS-COWLEY KS-
832 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  MULVANE...TO 5 MILES NORTH OF GEUDA SPRINGS...TO 7 MILES WEST OF
  NEWKIRK...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...AUGUSTA...WELLINGTON...MULVANE...ROSE
  HILL...DOUGLASS...BELLE PLAINE...OXFORD...UDALL...BURDEN...
  ATLANTA...GEUDA SPRINGS...ROCK...RIVERDALE...WINFIELD CITY LAKE...
  WELLINGTON AIRPORT...MAPLE CITY AND STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3713 9737 3745 9742 3748 9736 3748 9715
      3759 9715 3775 9684 3735 9672 3700 9675
      3700 9738
TIME...MOT...LOC 0126Z 244DEG 33KT 3752 9723 3719 9715 3692 9718

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:35 PM CDTSevere Thunderstorm WarningICTHarper, Sumner55 min
May 16, 7:54 PM CDTAreal Flood WarningICTHarvey6 hr
May 16, 8:26 PM CDTSpecial Weather StatementICTSedgwick34 min
May 16, 8:32 PM CDTSpecial Weather StatementICTCowley28 min
May 16, 8:54 PM CDTRiver Flood WarningICTSumner40 hr
May 16, 9:05 PM CDTAreal Flood WarningICTMarion6 hr
May 16, 9:33 PM CDTSpecial Weather StatementICTCowley27 min
May 16, 9:55 PM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson35 min
May 16, 10:23 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson22 min
May 16, 10:34 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson26 min
May 16, 10:48 PM CDTRiver Flood WarningICTKingman17 hr
May 16, 10:48 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson57 min
May 16, 11:49 PM CDTAreal Flood WarningICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more9 hr
May 16, 11:53 PM CDTAreal Flood WarningICTChase9 hr
May 17, 12:45 AM CDTRiver Flood WarningICTMarion31 hr
May 17, 1:29 AM CDTAreal Flood WarningICTHarvey, Marion9 hr
May 17, 2:01 AM CDTRiver Flood WarningICTChase, Lyon45 hr
May 17, 7:23 AM CDTRiver Flood WarningICTChase38 hr
May 17, 8:58 AM CDTRiver Flood WarningICTCherokee, Labette64 hr
May 17, 2:36 PM CDTRiver Flood WarningICTLabette, Neosho56 hr
May 17, 2:36 PM CDTRiver Flood WarningICTAllen, Neosho34 hr
May 17, 2:36 PM CDTRiver Flood WarningICTNeosho51 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.